MAUDE Adverse Event Report: K2M, INC. NON-TAPERED DRIVER, (SHORT); SIZE 20; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. NON-TAPERED DRIVER, (SHORT); SIZE 20; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 2112-90020
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of a short capri non-tapered driver was observed to be stripped outside of the operating theater.There is no procedure associated with this reported event, no patient involvement, and no adverse consequence has been reported.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device history records were reviewed for the lot numbers provided, and no relevant manufacturing issues were identified.A review of complaint history associated with the subject catalog number was performed and no adverse trends were observed.It was reported that the device stripped pre-operatively.Limited information regarding the event was made available to stryker.Multiple attempts were made to obtain additional information, but no response was received.A root cause cannot be conclusively established.However, as the device is seven years old, a potential root cause is normal wear due to age and use.
 
Event or Problem Description

Brand Name
NON-TAPERED DRIVER, (SHORT); SIZE 20
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key14077380
Report Number3004774118-2022-00136
Device Sequence Number5276928
Product Code LXH
UDI-Device Identifier10888857033702
UDI-Public10888857033702
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2112-90020
Device Catalogue Number2112-90020
Device Lot NumberEAYJ
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/17/2022
Supplement Date Received by Manufacturer06/23/2022
Initial Report FDA Received Date04/11/2022
Supplement Report FDA Received Date07/19/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/25/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown